MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA HIP INSTRUMENTS; CALCAR REAMER LARGE

MEDACTA INTERNATIONAL SA HIP INSTRUMENTS; CALCAR REAMER LARGE
Model Number 01.39.10.0031
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 march 2026.Lot 2251077: (b)(4) items manufactured and released on 02 may 2022.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Clinical evaluation.Intraoperative calcar fissure during primary hybrid tha surgery.The fissure occurred during calcar reaming.According to report, and consistently with the images supplied, the patient had poor bone quality, which of course makes the bone less resistant to the inevitable stresses during preparation.Also, because of the poor bone quality, the stability of the instruments for femoral preparation is hindered, hence the possibility that the pins or the rasp itself mobilize during calcar reaming.The fissure was cabled, and the delay in surgery was limited.The rehabilitation treatment will take the fissure into account and rehabilitation may be a little longer, but there should be no fear of any residual limitations.No reason to suspect a faulty device at the origin of the surgical complication.Visual inspection, during visual inspection, the returned instrument was compared with other instruments available in stock and appeared overall compliant in terms of geometry and structure.The only observation was the bluntness of the cutting edges, likely due to prolonged use of the instrument.It is recommended that the sharpness of the cutting edges be verified during the pre-surgical inspection of the instrument set.Based on the information available, no definitive root cause can be established.However, considering the clinical information provided, the event is most likely associated with intraoperative factors, particularly the poor bone quality of the patient, which may reduce bone resistance during preparation.Additionally, blunt cutting edges may require higher pressure during reaming, potentially increasing the mechanical stress on the bone during the surgical procedure.We acknowledge the observation regarding the instrument`s stability.Based on the clinical evaluation, it appears that the sub-optimal bone condition may also have contributed to the challenges encountered during the procedure.Nevertheless, the feedback regarding the potential tilting of the reamer due to soft tissue pressure will be taken into consideration for future developments and for the optimization of new instruments.Root cause:based on the information available, no definitive root cause can be established, while the device history record review does not indicate any potential manufacturing-related issue.Although it cannot be confirmed, the issue reported may be associated with intraoperative factors, including the patient¿s poor bone quality, which may reduce bone resistance during femoral preparation and affect the stability of the instruments during calcar reaming, potentially contributing to the calcar fissure.
 
Event or Problem Description
During surgery, while reaming the calcar for the amistem-p collared implant size 7, a fissure occurred in the calcar.A cerclage cable was applied, and a cemented amistem-c size 6 was implanted as the final solution.The surgery was prolonged by approximately 15 minutes due to the fixation of the fracture.The patient had a dorr-c femur with poor bone quality.

Brand Name
HIP INSTRUMENTS
Common Device Name
CALCAR REAMER LARGE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24518514
Report Number3005180920-2026-00147
Device Sequence Number13192491
Product Code LXH
UDI-Device Identifier07630040763776
UDI-Public07630040763776
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.39.10.0031
Device Lot Number2251077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown